Doctors Lounge - Gastroenterology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Gastroenterology Answers List
- Tue Oct 25, 2005 1:39 pm
A couple of weeks ago i had a really bad experience after drinking a few shots of Gin.
I don't usually drink much, but i went a little over board this time.
I am 26 years old and weigh 110 pounds-
I was drinking quite a bit of Gin, and felt rather drunk so was going to lie down and sleep. But i needed to use the toilet beforehand.
When i got to the toilet all of a sudden i felt intense nausea and cold intense cold sweats - i thought i was going to throw up and pass out at the same time, so i called for my boyfriend who helped me back into the bedroom
I lay on the bed for 10 mins feeling this but then it got worse.
Something happened that scared the life out of me, and ive never had this before, and don't know about anyone else who has had it either.
I started to get shaky and then all of a sudden every 10 minutes my body would surge me with what felt like electric shocks! these were really painful! would take over my whole body and it was like i was getting electrcuted! all the fingers on my hands would curl up and i couldnt put them straight... i was also getting crazy pins and needles throughout my entire body!
this event lasted for about 4 hours non stop! everytime one of the electical waves came over me i would scream with pain - and they would last about 1 minute - everytime it happened my legs would go stiff and my fingers would curl inwards...
I was so glad after this finished as i thought i was going to die.
I am now extremely affraid of alcohol.
I once had a glass of wine and it started to do similar reactions but not as intense.
So now i don't touch alchohol.
But i have no idea why this happened, what could it be?
I have friends who always get drunk and they never experienced this?
| Theresa Jones, RN
- Wed Oct 26, 2005 6:25 am
The symptoms you describe sounds much like alcohol poisoning. Some people do not tolerate the same quantities as others. Keep in mind that alcohol poisoning may cause death and it would be advisable to either use it in sensible moderation or abstain from it altogether.
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit
Ask a Doctor Teams: Respond to patient questions and
discuss challenging presentations with other members.
Doctors Lounge Membership